# SDR P9KA17020803

- Difficulty date: January 30, 2017
- Submitted: February 9, 2017
- Operation: Air carrier
- Aircraft: N1265U
- Make and model: Cessna 208
- Aircraft serial: 20800375
- Aircraft time: 2,206 hours, 4,646 cycles
- System (JASC): 5540 · Rudder Structure
- Part: Torque Tube
- Part number: 26330665
- Part serial: NONE
- Condition: Corroded
- Location: Rudder
- Part time: 2,206 hours, 4,646 cycles
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING A ROUTINE ANNUAL INSPECTION, THE RUDDER TORQUE TUBE WAS FOUND TO HAVE CORROSION ON MULTIPLE AREAS INSIDE THE RUDDER. RUDDER TORQUE TUBE CORROSION IS ADDRESSED IN CAB06-2, BUT THERE ARE 2 PROBLEMS WITH THAT CAB. FIRST, THERE IS NO INSTRUCTION IN THE CAB (OR IN THE CURRENT REVISION OF THE CESSNA MAINTENANCE MANUAL) TO DO REPEATING INSPECTIONS ON THE RUDDER TORQUE TUBE ESPECIALLY UP INSIDE THE RUDDER THROUGH THE ACCESS HOLE ADDED BY CAB06-2, JUST A ONE-TIME MODIFICATION, INSPECTION, AND IF NECESSARY REPLACEMENT OF THE RUDDER TORQUE TUBE. SECOND, THIS AIRCRAFT IS OUTSIDE OF THE APPLICABILITY RANGE OF CAB06-2. THE AIRCRAFT IS OPERATED ON FLOATS FROM SALT WATER. SUGGEST THAT THE MANUFACTURER'S MAINTENANCE MANUAL INCORPORATE A RECURRING INSPECTION AND APPLICATION OF CORROSION-PREVENTION COMPOUND TO THE RUDDER TORQUE TUBE AT LEAST FOR AIRCRAFT OPERATED ON FLOATS.
